Excessive RDI% caused nausea & cramping
Posted on Feb 19, 2012
2 people found the following review helpful
At first I misread the label and took one level scoop with a glass of water. Having read in reviews it doesn't mix easily, I put some water in a glass first, gradually sprinkled it in letting it fall, then mixed it thoroughly with a mini-whisk, then added more water. Doing it this way I found that nearly all of it mixed in with just a few very tiny bits left clinging to the sides of the glass which I then swished with more water and scraped off with the mini-whisk. The taste was unpleasantly sweet with an aftertaste of bitterness + stevia. Not particularly pleasant, but do-able for the expected health benefits. I felt just slightly ill after ingesting it, and over the following hours I developed nasty cramps in my bowels and nausea. My urine turned neon yellow for about 6 hours after ingesting it, and neon yellow bordering on green by 8 hours later! I felt like I might vomit for 24 hours.
I figured I took too much, and gave my body a rest for a few days. The second time I tried having just half a scoop (which I then read was the recommended serving size) in a glass of water. I felt sick again, nausea again, neon-yellow urine again, occasional cramps, and gassy disrupted feces. Another few days break and I tried again with less than half a scoop in a glass of water. No intense reactions this time, though I did still feel sick and my urine was brighter yellow for at least 8 hours.
Naturally from my diet/lifestyle, I do not have any severe vitamin deficiencies (minor deficiencies in zinc, iron, vitamin D), so I suppose the quantities contained in this supplement were too excessive to be healthy for my body. Perhaps this intense form of supplementation would be helpful for people with more extensive and severe vitamin/mineral/etc. deficiencies. All in all, not good for me personally, no positive effects noted, have used less than 4 scoops over 3 weeks and wont be using any more, and certainly wouldn't recommend it.